Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 83, NWS Green Bay, WI

November 3, 2017

NWS Green Bay, WI issued this small craft advisory at Nov 3, 2017, 10:17 AM CDT. It took effect at Nov 4, 2017, 4:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2017, 10:17 AM CDT (15:17 UTC)
In effect from
Nov 4, 2017, 4:00 AM CDT
Expired
Nov 5, 2017, 12:53 AM CDT
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

820 
WHUS73 KGRB 031517
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CDT FRI NOV 3 2017

LMZ541>543-032330-
/O.NEW.KGRB.SC.Y.0083.171104T0900Z-171105T0700Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1017 AM CDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM CDT SATURDAY TO 1 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM CDT SATURDAY TO 1 AM
CST SUNDAY. 

* WINDS...BECOMING EAST 15 TO 25 KNOTS EARLY SATURDAY MORNING.

* WAVES...BUILDING TO 3 TO 5 FEET BY EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
395 
WHUS73 KGRB 032044
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT FRI NOV 3 2017

LMZ541>543-040445-
/O.CON.KGRB.SC.Y.0083.171104T0900Z-171105T0700Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
344 PM CDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM CDT SATURDAY
TO 1 AM CST SUNDAY...

* WINDS...BECOMING EAST 15 TO 25 KNOTS EARLY SATURDAY
  MORNING...VEERING SOUTHEAST SATURDAY NIGHT.

* WAVES...BUILDING TO 3 TO 6 FEET BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
954 
WHUS73 KGRB 040234
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CDT FRI NOV 3 2017

LMZ541>543-041045-
/O.CON.KGRB.SC.Y.0083.171104T0900Z-171105T0700Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
934 PM CDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM CDT SATURDAY
TO 1 AM CST SUNDAY...

* WINDS...EAST 15 TO 25 KNOTS...VEERING SOUTHEAST SATURDAY NIGHT.

* WAVES...BUILDING TO 3 TO 6 FEET SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
651 
WHUS73 KGRB 040841
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
341 AM CDT SAT NOV 4 2017

LMZ541>543-041645-
/O.CON.KGRB.SC.Y.0083.171104T0900Z-171105T0700Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
341 AM CDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY...

* WINDS...EAST 15 TO 25 KNOTS...VEERING SOUTHEAST TONIGHT.

* WAVES...BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
879 
WHUS73 KGRB 041533
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1033 AM CDT SAT NOV 4 2017

LMZ541>543-042345-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-171105T0700Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1033 AM CDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY...

* WINDS...EAST 15 TO 25 KNOTS...VEERING SOUTHEAST TONIGHT.

* WAVES...BUILDING TO 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
906 
WHUS73 KGRB 042046
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT SAT NOV 4 2017

LMZ541>543-050500-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-171105T0700Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
346 PM CDT SAT NOV 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST SUNDAY...

* WINDS...EAST 15 TO 25 KNOTS...VEERING SOUTHEAST TONIGHT.

* WAVES...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
590 
WHUS73 KGRB 050210
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
910 PM CDT SAT NOV 4 2017

LMZ541>543-051015-
/O.NEW.KGRB.MF.Y.0013.171105T0210Z-171105T1200Z/
/O.EXT.KGRB.SC.Y.0083.000000T0000Z-171105T0600Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
910 PM CDT SAT NOV 4 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A DENSE FOG
ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS...SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTHWEST 5 TO 10
  KNOTS OVERNIGHT.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT.

* VISIBILITY...UNDER 1 MILE. NEAR ZERO VISIBILITY POSSIBLE...  
  ESPECIALLY SOUTH OF STURGEON BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

BERSCH
379 
WHUS73 KGRB 050553
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1253 AM CDT SUN NOV 5 2017

LMZ541>543-051200-
/O.CAN.KGRB.SC.Y.0083.000000T0000Z-171105T0600Z/
/O.CON.KGRB.MF.Y.0013.000000T0000Z-171105T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1253 AM CDT SUN NOV 5 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* VISIBILITY...UNDER 1 MILE. NEAR ZERO VISIBILITY POSSIBLE...  
  ESPECIALLY SOUTH OF STURGEON BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 6:47 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Nov 3, 6:47 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
647 AM CDT Fri Nov 3 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 405 AM CDT Fri Nov 3 2017

Forecast concerns include snowfall amounts and winter weather
headlines over northern WI tonight into early Saturday.

Cold northwest flow has resulted in scattered lake effect snow
showers over northern Vilas county early this morning. These
should come to an end as winds diminish and become northeast
by mid-morning. Otherwise, partial clearing has occurred as
Canadian high pressure approached from the Northern Plains.

Aside from lingering light snow showers or patchy freezing
drizzle in far north central WI early, dry conditions are
anticipated as the Canadian high passes through today. Cool
temperatures will continue, with highs ranging from the
middle 30s to lower 40s.

Though there are a few details to sort out, general concensus
supports a widespread 2 to 4 inch snowfall north of a line from
Wausau to Crivitz tonight into early Saturday. Will be issuing
a Winter Weather Advisory shortly. The snow will develop in
response to mid-level frontogenetic forcing, the RRQ of a 130+
knot jet streak, and broad WAA/isentropic lift. The issues that
remain include when the snow will start (as models show a dry
wedge in the 850-750 mb layer til mid to late evening), and where
the heaviest snow band will set up (dependent on the location of
the main frontogenetic band). Farther south, precipitation type
will be mixed rain/snow or rain, and rain may not start in our
far southern counties until a short-wave trof arrives overnight.

The snow or mixed rain/snow will taper off Saturday morning and
eventually change to all rain in most places as temperatures warm
in the late morning and afternoon.

.LONG TERM...Saturday Night Through Thursday
Issued at 405 AM CDT Fri Nov 3 2017

Low amplitude flow aloft is expected over the region throughout
the period.

Chances for rain decrease a bit Saturday night as the air mass
becomes a little drier and a mid level short wave moves way from
the area. Rain chances increase again during the day on Sunday
ahead of a cold front and another mid level short wave. A brief
changeover to snow or a mix is possible across north central
Wisconsin late in the afternoon before precipitation ends there.
Nothing more than slight chance PoPs at times through Thursday as
surface high pressure moves into the region and the most
significant mid level short waves pass south of Wisconsin.

Sunday should be the warmest day during this part of the
forecast, with highs a couple of degrees warmer than normal at
most locations. Below normal high temperatures then return, in the
wake of the cold front, and persist through at least the middle
of next week.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 637 AM CDT Fri Nov 3 2017

Although partial clearing has occurred, MVFR ceilings were hanging
tough over parts of north central and northeast WI. These should
erode over the next few hours, followed by VFR conditions during
the late morning and afternoon.

Flight conditions will deteriorate from west to east during the
evening as snow or mixed rain/snow moves into the region. Most of
the forecast area will see MVFR/IFR conditions return tonight,
with the worst conditions expected over northern WI, where
widespread IFR and spotty LIFR conditions are anticipated.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 PM this evening to 9 AM CDT
Saturday for WIZ005-010>013-018-019.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MG
AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 3, 4:29 AM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
429 AM CDT Fri Nov 3 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
429 AM CDT Fri Nov 3 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Accumulating snow is expected across northern Wisconsin from this
evening into early Saturday morning. Accumulations of 2 to 4
inches are anticipated north of a line from Wausau to Crivitz.
Slippery roads and poor visibility will result in hazardous
driving conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low, though
there is a slight chance for thunderstorms early Sunday afternoon
in parts of east central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters should relay snowfall reports to the National Weather
Service tonight into Saturday morning.

LMZ521-522-541>543-040930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
429 AM CDT Fri Nov 3 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft are possible on Lake Michigan
Saturday into Saturday evening.

Kieckbusch/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 4:08 AM CDTWinter Weather AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 3 more30 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.